Alert archive / California / Wind Advisories in 2014

Wind Advisory 14, NWS Sacramento, CA

December 11, 2014

NWS Sacramento, CA issued this wind advisory at Dec 11, 2014, 10:45 AM PST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 11, 2014, 10:45 AM PST (18:45 UTC)
Expired
Dec 11, 2014, 4:30 PM PST
In force
6 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WWUS76 KSTO 111845
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1045 AM PST THU DEC 11 2014

CAZ013>019-063-064-066-067-120200-
/O.CAN.KSTO.HW.W.0002.000000T0000Z-141211T2200Z/
/O.NEW.KSTO.WI.Y.0014.141211T1845Z-141212T0200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
INCLUDING THE CITIES OF...BURNEY...REDDING...CHICO...SACRAMENTO...
STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT...PARADISE...
GRASS VALLEY...JACKSON
1045 AM PST THU DEC 11 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. THE
HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS: SOUTH 20 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WINDY CONDITIONS EXPECTED INTO EARLY THIS EVENING.

* LOCATIONS INCLUDE: STOCKTON...MODESTO...SACRAMENTO...CHICO... 
  REDDING...BURNEY...GRASS VALLEY...JACKSON...LAKEPORT...ALDER 
  SPRINGS...PARADISE.

* IMPACTS: POSSIBLE POWER OUTAGES...DOWNED TREES AND POTENTIAL
  PROPERTY DAMAGE...DIFFICULT DRIVING CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE POSSIBLE WITH
GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
DOWN TREES AND CAUSE POWER OUTAGES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

CAZ068-069-120200-
/O.CAN.KSTO.HW.W.0002.000000T0000Z-141211T2200Z/
/O.NEW.KSTO.WI.Y.0014.141211T1845Z-141212T0200Z/
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...CHESTER...QUINCY...BLUE CANYON
1045 AM PST THU DEC 11 2014

...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING BELOW
6000 FEET...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY BELOW 6000 FEET...WHICH IS IN EFFECT UNTIL 6 PM PST THIS
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED.

* WINDS: SOUTH 20 TO 35 MPH WITH GUSTS 45 TO 55 MPH.

* TIMING: TODAY INTO THIS EVENING.

* LOCATIONS INCLUDE: CHESTER...QUINCY...BLUE CANYON.

* IMPACTS: DIFFICULT DRIVING CONDITIONS. WIDESPREAD TREE DAMAGE
  AND POWER OUTAGES POSSIBLE.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE POSSIBLE WITH
GUSTS UP TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
DOWN TREES AND CAUSE POWER OUTAGES.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
038 
WWUS76 KSTO 120030
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
430 PM PST THU DEC 11 2014


CAZ013>019-063-064-066>069-120130-
/O.CAN.KSTO.WI.Y.0014.000000T0000Z-141212T0200Z/
SHASTA LAKE AREA / NORTHERN SHASTA COUNTY-
BURNEY BASIN / EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY-
CLEAR LAKE/SOUTHERN LAKE COUNTY-
NORTHEAST FOOTHILLS/SACRAMENTO VALLEY-MOTHERLODE-
WESTERN PLUMAS COUNTY/LASSEN PARK-
WEST SLOPE NORTHERN SIERRA NEVADA-
INCLUDING THE CITIES OF...BURNEY...REDDING...CHICO...
SACRAMENTO...STOCKTON...MODESTO...ALDER SPRINGS...LAKEPORT...
PARADISE...GRASS VALLEY...JACKSON...CHESTER...QUINCY...BLUE
CANYON
430 PM PST THU DEC 11 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELED THE WIND
ADVISORY.

THE WINDS HAVE DIMINISHED AND WILL GENERALLY BE LESS THAN 20 MPH
FOR THE REST OF THE EVENING.

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Dec 11, 8:25 AM PST, 2 hours 20 minutes earlier.

Area forecast discussion, Dec 11, 8:25 AM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
825 AM PST Thu Dec 11 2014

.Synopsis...
A Strong Pacific storm impacts the area into Friday bringing
heavy precipitation including significant mountain snow and strong
winds. A mainly dry weekend is expected with the next chance of
precipitation early next week.

&&

.Discussion...
Strong Pacific storm impacting NorCal this morning. Satellite
imagery showing deepening low center, near 977 mb, about 130 nm
off the southern Oregon coast with associated frontal system
extending through WA/OR/CA. Baroclinic zone tapping into
atmospheric river extending from CA southwestward into Hawaii.
Blended TPW showing PWs peaking near 1.8 inches along the NorCal
coast. Very tight pressure gradient extends from low center
through Central Cal. Warm sector precip has occurred overnight
with strong SE winds. As a result, strong isentropic lift and
favorable orographics into the Shasta basin have lead to
impressive rainfall amounts with some rain gauges reporting over
4.5 inches of rain with about 2.5 inches at Redding ASOS. KRDD
also reported a wind gust at 63 mph this morning as the cold front
moved into the area. Farther south, near the Bay Area, several
NCFR (narrow cold frontal bands) seen on radar along leading edge
of cold front indicating strong low level southerly jet. Both the
KBBX and KDAX VAD profilers showing 65 kt SE winds at 2K ft above
the surface. Strongest winds expected along the front this morning
as it moves inland with downed trees and power outages continuing.

Heavy precip over the northern CWA attm will spread south and
east today as the atmospheric river sags south over the CWA. Urban
flood warning issued for northern/northwestern portions of the CWA
already and additional ones likely for the southern half latter
this morning. Instability progs indicating thunderstorm chances
today look unlikely.

Very strong winds occurring in the mountains this morning with
KBLU reporting a gust to 69 mph. Snow levels however remain high
attm, above 8000 feet, but will gradually lower from north to
south today into tonight as colder air is ushered into the area.
3KM HRRR showing heaviest precip in the Lassen Park/Western Plumas
area through 00z Friday and over the Northern Sierra Nevada this
afternoon into tonight. Snow levels will lower to around 4000 to
5000 feet by Friday morning with several feet of snow expected
over the higher terrain.

Front drops south of the CWA tonight then associated upper trough
moves through Friday keeping unstable conditions over Interior
NorCal. Showers and isolated thunderstorms expected with best
instability depicted over the Coastal range, Delta and Southern Sac
Valley into the San Joaquin Valley. Trough axis moves through
Friday night then upper ridging progged over the weekend with
drier weather and valley fog.

PCH

&&

.Extended Discussion (Monday through Thursday)

Ridge shifts off to the east Monday ahead of an offshore upper level
trough that will swing into the area Monday into midweek. As
several waves drop SE in the flow, chances for precipitation will
return. Model differences remain in timing and strength of trough
and associated shortwaves so have continued with chance of precip
through midweek. The system will be weaker than this week's with
less precip but colder with lower snow levels. Valley daytime
temps will be in the 50s with 30s to 40s in the foothills and
mountains. CEO

&&

.Aviation...

Strong Pacific front offshore will be moving inland today. Wet
and very windy conditions will spread over the TAF sites today.
Already MVFR cigs/vsbys in RDD/RBL will spread over Sac area and
SCK TAF sites during afternoon and evening. Main band of moderate
to heavy rain will cause IFR conditions. Southerly winds
increasing over TAF sites peaking between 15z-20z with gusts up
to 55 kts possible in the Valley. Airport Weather Warnings have
been issued for Redding and Stockton Airports for the winds. IFR
and areas of LIFR conditions developing over the Siernev obscuring
terrain. Snow levels 7000-8000 ft lowering to around 5000 ft
Thursday evening.

&&

.STO Watches/Warnings/Advisories...
high wind warning until 2 pm pst this afternoon west slope
northern sierra nevada...western plumas county/lassen park.

flood watch through friday evening burney basin / eastern shasta
county...central sacramento valley...clear lake/southern lake
county...mountains southwestern shasta county to northern lake
county...northeast foothills/sacramento valley...northern
sacramento valley...shasta lake area / northern shasta county...
western plumas county/lassen park.

flood watch through friday evening carquinez strait and delta...
motherlode...northern san joaquin valley...southern sacramento
valley...west slope northern sierra nevada.

blizzard warning until 4 am pst friday above 6500 feet in the
west slope northern sierra nevada.

high wind warning until 2 pm pst this afternoon burney basin /
eastern shasta county...carquinez strait and delta...central
sacramento valley...clear lake/southern lake county...
motherlode...mountains southwestern shasta county to northern
lake county...northeast foothills/sacramento valley...northern
sacramento valley...northern san joaquin valley...shasta lake
area / northern shasta county...southern sacramento valley.

&&

In the hours before

Local storm report, Dec 11, 8:21 AM PST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
821 AM PST THU DEC 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

ANAN AM     NON-TSTM WND DMG RANCHO CORDOVA          38.60N 121.30W
AN/AN/NAN                    SACRAMENTO         CA   BROADCAST MEDIA

            80 FOOT TREE BLOWN OVER ONTO NEIGHBORS HOME.
            TIME IS ESTIMATED.

&&

MM
Local storm report, Dec 11, 8:29 AM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
829 AM PST THU DEC 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 AM     NON-TSTM WND DMG 1 NW ROSEMONT           38.56N 121.36W
12/11/2014                   SACRAMENTO         CA   PUBLIC

            TREE DOWNED ONTO CAR.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Local storm report, Dec 11, 8:45 AM PST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
845 AM PST THU DEC 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     NON-TSTM WND DMG CARMICHAEL              38.63N 121.32W
12/11/2014                   SACRAMENTO         CA   PUBLIC

            DOWNED TREE.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Local storm report, Dec 11, 8:46 AM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
846 AM PST THU DEC 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 AM     NON-TSTM WND DMG AUBURN                  38.89N 121.08W
12/11/2014                   PLACER             CA   PUBLIC

            DOWNED TREE KNOCKED OUT POWER LINE.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Local storm report, Dec 11, 8:59 AM PST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
859 AM PST THU DEC 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     FLOOD            LAKEPORT                39.04N 122.92W
12/11/2014                   LAKE               CA   NEWSPAPER

            MINOR ROAD FLOODING TO NUMEROUS ROADS.

&&

NWS SACRAMENTO CA
IRIS SYSTEM
Local storm report, Dec 11, 9:33 AM PST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
933 AM PST THU DEC 11 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0933 AM     NON-TSTM WND DMG 3 NW FLORIN             38.53N 121.44W
12/11/2014                   SACRAMENTO         CA   PUBLIC

            DOWNED TREE.

&&

NWS SACRAMENTO CA
IRIS SYSTEM

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 8:20 PM PSTRiver Flood WarningSTOTehama8 days
Dec 11, 1:42 AM PSTAreal Flood AdvisorySTOShasta, Tehama11 hr
Dec 11, 6:36 AM PSTAreal Flood AdvisorySTOButte, Colusa, Glenn, Lake, Solano, Sutter and 2 more6 hr
Dec 11, 8:55 AM PSTRiver Flood WarningSTOButte, Glenn8 days
Dec 11, 9:35 AM PSTAreal Flood AdvisorySTOButte, Nevada, Placer, Plumas, Shasta, Sierra and 3 more12 hr
Dec 11, 9:39 AM PSTFlash Flood WarningSTOEl Dorado, Placer12 hr
Dec 11, 9:56 AM PSTAreal Flood AdvisorySTOAmador, Calaveras, El Dorado, Nevada, Placer, Sacramento and 6 more12 hr
Dec 11, 11:34 AM PSTAreal Flood WarningSTOButte, Glenn, Tehama12 hr
Dec 11, 1:23 PM PSTAreal Flood WarningSTOColusa, Glenn, Lake, Solano, Yolo12 hr
Dec 11, 1:27 PM PSTWinter Storm WarningSTO21 hr
Dec 11, 1:57 PM PSTAreal Flood WarningSTOButte, Colusa, Glenn, Plumas, Shasta, Sierra and 3 more12 hr
Dec 11, 2:36 PM PSTRiver Flood WarningSTOButte, Glenn8 days
Dec 11, 2:41 PM PSTRiver Flood WarningSTOYolo16 hr
Dec 11, 2:41 PM PSTRiver Flood WarningSTOYolo29 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.